Alert archive / Kentucky / Flash Flood Warnings in 2009
Flash Flood Warning 41, NWS Louisville, KY
NWS Louisville, KY issued this flash flood warning at Aug 4, 2009, 1:56 PM EDT for 4 counties in Kentucky. It was in force for 4 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 4, 2009, 1:56 PM EDT (17:56 UTC)
- Expired
- Aug 4, 2009, 6:00 PM EDT
- In force
- 4 hr
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bourbon County, KY, Harrison County, KY, Nicholas County, KY, Scott County, KY
The radar
The Jackson,KY radar (KJKL), 121 km from the middle of the area, began a volume at 17:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 4, 2:45 PM EDT | FLASH FLOOD | Georgetown, KY | SEVERAL ROADS IMPASSABLE WITH 1 TO 2 FEET OF WATER FLOWING OVER THEM JUST NORTH OF GEOGRETOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 49 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 5.9 hours before the alert went out and 317 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3443 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 680 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KLMK 041756
FFWLMK
KYC017-097-181-209-042200-
/O.NEW.KLMK.FF.W.0041.090804T1756Z-090804T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
156 PM EDT TUE AUG 4 2009
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BOURBON COUNTY IN EAST CENTRAL KENTUCKY...
HARRISON COUNTY IN EAST CENTRAL KENTUCKY...
NICHOLAS COUNTY IN EAST CENTRAL KENTUCKY...
SCOTT COUNTY IN EAST CENTRAL KENTUCKY...
* UNTIL 600 PM EDT
* AT 153 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SUNRISE...
SADIEVILLE...RUDDELS MILLS...ODDVILLE AND MYERS.
DOPPLER RADAR ESTIMATES THAT 2 TO 3 INCHES OF RAIN HAS FALLEN ACROSS
THE AREA TODAY. ADDITIONAL RAINFALL AMOUNTS OF 2 TO LOCALLY AS MUCH
AS 3 INCHES ARE POSSIBLE OVER THE NEXT 4 HOURS. THIS RAINFALL WILL
LIKELY RESULT IN FLASH FLOODING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE @@@OFFT.
&&
LAT...LON 3830 8385 3811 8409 3807 8428 3811 8438
3821 8438 3812 8464 3817 8467 3819 8476
3820 8474 3835 8475 3850 8455 3851 8450
3854 8448 3853 8443 3857 8442 3858 8422
3848 8418 3843 8395 3835 8391 3834 8385
$$
MJ2 follow-up statements
000
WGUS73 KLMK 042059
FFSLMK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
459 PM EDT TUE AUG 4 2009
KYC017-097-181-209-042200-
/O.CON.KLMK.FF.W.0041.000000T0000Z-090804T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HARRISON KY-SCOTT KY-NICHOLAS KY-BOURBON KY-
459 PM EDT TUE AUG 4 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 600 PM EDT FOR
BOURBON...NICHOLAS...SCOTT AND HARRISON COUNTIES...
AT 452 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE MODERATE RAINFALL FALLING ACROSS THE NORTHERN BLUEGRASS
REGION. RADAR ESTIMATES TWO TO FOUR INCHES OF RAIN HAS FALLEN OVER
THE LAST THREE HOURS AND AN ADDITIONAL HALF TO THREE QUARTERS OF AN
INCH OF RAIN WILL FURTHER INCREASE THE FLOOD THREAT.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SUNRISE...
SADIEVILLE...ODDVILLE...MYERS AND KELAT.
IN HARRISON COUNTY...RENEKER BERRY ROAD AND ROCKY SPRINGS AT
KENTUCKY 356 ARE COVERED WITH RUNNING WATER...BOTH CLOSE TO
CYNTHIANA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. TURN AROUND...DONT DROWN.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
TUESDAY EVENING FOR KENTUCKY.
&&
LAT...LON 3830 8385 3811 8409 3807 8428 3811 8438
3821 8438 3812 8464 3817 8467 3819 8476
3820 8474 3835 8475 3850 8455 3851 8450
3854 8448 3853 8443 3857 8442 3858 8422
3848 8418 3843 8395 3835 8391 3834 8385
$$
AV/JDG000
WGUS73 KLMK 042158
FFSLMK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
558 PM EDT TUE AUG 4 2009
KYC017-097-181-209-042207-
/O.EXP.KLMK.FF.W.0041.000000T0000Z-090804T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HARRISON KY-SCOTT KY-NICHOLAS KY-BOURBON KY-
558 PM EDT TUE AUG 4 2009
...THE FLASH FLOOD WARNING WILL EXPIRE AT 600 PM EDT FOR BOURBON...
NICHOLAS...SCOTT AND HARRISON COUNTIES...
RAINFALL HAS DIMINISHED ACROSS THE AREA AND THE THREAT OF FLASH
FLOODING HAS ENDED. ADDITIONAL RAINFALL WILL MOVE BACK INTO THE
AREA LATER THIS EVENING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
TUESDAY EVENING FOR KENTUCKY.
LAT...LON 3830 8385 3811 8409 3807 8428 3811 8438
3821 8438 3812 8464 3817 8467 3819 8476
3820 8474 3835 8475 3850 8455 3851 8450
3854 8448 3853 8443 3857 8442 3858 8422
3848 8418 3843 8395 3835 8391 3834 8385
$$
MJWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Aug 4, 1:15 PM EDT, 41 minutes earlier.
Area forecast discussion, Aug 4, 1:15 PM EDT, 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 115 PM EDT TUE AUG 4 2009 .UPDATE FOR 18Z TAFS... THE LINE OF THUNDERSTORMS MOVING THROUGH EASTERN ILLINOIS AT 16Z CONTINUE TO DEVELOP SOUTH IN THE MORE UNSTABLE AIRMASS. HAVE DECIDED TO UP POPS OVER THE NORTHERN FORECAST AREA INTO THE LIKELY CATEGORY THIS AFTERNOON. HAVE ALSO DROPPED TEMPERATURES OVER THE NORTH AS WELL. STORMS MOVING THROUGH EASTERN ILLINOIS HAVE PRODUCED WINDS IN EXCESS OF 60 MPH THIS MORNING AND A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 20Z. JA SHORT TERM (TDA AND TONIGHT)... AN UNSETTLED WX PATTERN WILL BEGIN THIS PERIOD AND CONTINUE INTO THE LONG TERM. A MODERATELY UNSTABLE AMS COVERS OUR WRN FA ATTM AND THIS INSTABILITY WILL SPREAD EWD TDA ON SW FLO RESULTING IN DEWPOINTS CLIMBING TO 70/LOWER 70S. SCT TSTMS WERE MOVING INTO/DEVELOPING OVER SW INDIANA AND MOVG ESE. THESE WILL BE AFFECTING SCNTRL INDIANA/ NCNTRL KY IN THE PREDAWN AND LIKELY INCREASE IN COVERAGE...PROPELLED BY A MODEST LOW LEVEL JET/WARM AIR/MOIST UNSTABLE ADVECTION. MORE STORMS WERE DEVELOPING FARTHER UPSTREAM ACRS PARTS OF THE MID MS VLY...AIDED BY SEWD MOVG UPR LEVEL IMPULSES. IT APPEARS THAT SCT SHOWERS/TSTMS ALONG WITH VARIABLE CLOUDS WILL PREVAIL THRU THE PERIOD WITH A SERIES OF SUBTLE UPR LEVEL TROFS WORKING WITH AN UNSTABLE AMS AND AMPLE MOISTURE FOR MCS DEVELOPMENT AND MOVEMENT INTO OUR FA. SEVERITY OF STORMS IN QUESTION WITH LIMITED/DECREASING WIND SHEAR THRU THE PERIOD. BEST CHC FOR SEVERE STORMS APPEARS TO BE LATE AFTN/EVE TDA/TNGT ASSOCIATED WITH INCREASING FUEL/HEATING. SPC FCSTS EQUAL CHCS FOR LARGE HAIL/DAMAGING WINDS. MUCH PREFER NAM MOS TEMPS TDA...CANT SEE LOWER 90 READINGS UNDER A MIX OF SUN/CLOUDS WITH SCT STORMS. .LONG TERM (WEDNESDAY THROUGH MONDAY)... A SHIFT IN THE JET STREAM WILL BRING VERY WARM AND MUGGY WEATHER FOR THE WEEKEND. BY SATURDAY HIGHS WILL REACH THE LOWER TO MID 90S...TEMPERATURES NOT SEEN SINCE LATE JUNE. WEDNESDAY AND THURSDAY... PRIOR TO THE WELL ADVERTISED PATTERN CHANGE FOR THIS WEEKEND...NORTHWEST MID-LEVEL FLOW WILL CONTINUE OVER THE GREAT LAKES AND THE NORTHERN OHIO VALLEY. SURFACE HIGH PRESSURE ACROSS THE UPPER MIDWEST EARLY WEDNESDAY WILL HAVE BROUGHT DISTINCTLY COOLER AND DRIER AIR TO THE GREAT LAKES. HOWEVER THE COLD FRONT SOUTH OF THIS AIR MASS IS EXPECTED TO HANG UP ACROSS SOUTHERN INDIANA AND OHIO WEDNESDAY AND REMAIN THERE BEFORE BEGINNING TO MOVE BACK NORTH AS A WARM FRONT LATE THURSDAY. FORECAST MODELS ARE IN CONSENSUS SHOWING WARM AND HUMID CONDITIONS BOTH WEDNESDAY AND THURSDAY ACROSS THE COMMONWEALTH WITH DEWPOINTS HOVERING IN THE UPPER 60S TO AROUND 70. PRECIPITATION CHANCES BOTH DAYS WILL DEPEND ON LOCAL MESOSCALE FEATURES SUCH AS CLOUD COVER AND BOUNDARIES ASSOCIATED WITH NEARBY CONVECTION. BOTH THE NAM AND THE GFS SHOW SUBSTANTIAL ELEVATED INSTABILITY EARLY WEDNESDAY AND SCATTERED THUNDER IS VERY POSSIBLE THROUGH THE EARLY MORNING HOURS. THE AREAL EXTENT OF CLOUD COVER WEDNESDAY WILL HAVE A MAJOR ROLE IN TEMPERATURES AND AFTERNOON SURFACE BASED INSTABILITY. BOTH THE GFS AND THE ECMWF HINT AT A NOCTURNAL CONVECTIVE COMPLEX DEVELOPING ACROSS THE LOWER MISSOURI VALLEY OR IOWA LATE WEDNESDAY ALONG AN ELEVATED BAROCLINIC ZONE AT THE NOSE OF AN 850MB JET. THIS AREA WILL TEND TO MOVE SOUTHEAST AND MAY BRING THUNDERSTORMS INTO THE LOCAL AREA BY THURSDAY. WILL CONTINUE CURRENT FORECAST WHICH MENTIONS A CHANCE OF THUNDER BOTH DAYS. HIGH TEMPERATURES SHOULD RISE INTO THE MID TO UPPER 80S EACH DAY...WITH WARMISH OVERNIGHT LOWS FALLING TO AROUND 70 EACH NIGHT. FRIDAY THROUGH MONDAY... ECMWF AND THE GFS AGREE ON THE OVERALL EVOLUTION OF THE 500MB PATTERN. THE CENTER OF THE 500MB RIDGE IS FORECAST TO MIGRATE FROM ACROSS THE WESTERN PLAINS EARLY FRIDAY TO THE SOUTHEASTERN STATES BY EARLY SATURDAY. THIS EASTWARD SHIFT WILL BE IN RESPONSE TO A SEASONALLY STRONG TROUGH MIGRATING EASTWARD ACROSS THE INTERMOUNTAIN WEST SATURDAY. CORRESPONDINGLY...925MB TEMPERATURES ARE FORECAST TO WARM FROM AROUND 23C TO 28C FOR THIS PERIOD. DESPITE HUMID CONDITIONS AND SOUTHWEST LOW LEVEL FLOW...CONVECTION WILL BE ISOLATED AT BEST DUE TO PROXIMITY OF THE RIDGE AXIS AND WARM TEMPERATURES ALOFT. WILL KEEP POPS OUT THE THE WEEKEND FORECAST. BASED ON FORECAST 925MB TEMPERATURES AND 500MB HEIGHTS...FEEL THAT SATURDAY AND SUNDAY WILL BE THE WARMEST DAYS IN THIS STRETCH...WITH HIGHS IN THE LOWER TO MID 90S. && .AVIATION (04/18Z TAFS)... ANOTHER CONVECTIVE COMPLEX WILL MOVE ACROSS INDIANA AND NORTHERN KENTUCKY THIS AFTERNOON. A LINE OF STRONG STORMS ASSOCIATED WITH THE SYSTEM WILL MOVE THROUGH LOUISVILLE BETWEEN 1830 AND 19Z AND LEX BETWEEN 21 AND 22Z. SCATTERED STRONG THUNDERSTORMS WILL BE POSSIBLE AT BWG THIS AFTERNOON AND EVENING. SCATTERED THUNDERSTORMS WILL CONTINUE TO POSSIBLE TONIGHT AND WEDNESDAY AHEAD OF A COOL FRONT. VFR CONDITIONS EXPECTED OUTSIDE STORMS. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. && SHORT TERM...DK LONG TERM....JSD AVIATION.....JA
Hazardous weather outlook, Aug 4, 1:30 PM EDT, 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 130 PM EDT TUE AUG 4 2009 INZ076>079-090>092-KYZ029>043-045-048-049-051315- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-HARRISON IN- FLOYD IN-CLARK IN-BULLITT KY-JEFFERSON KY-OLDHAM KY-TRIMBLE KY- HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-HARRISON KY-SPENCER KY- ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY-NICHOLAS KY- NELSON KY-JESSAMINE KY-CLARK KY- 130 PM EDT TUE AUG 4 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. ADDITIONAL SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND TONIGHT AS A COLD FRONT APPROACHES THE AREA. THESE STORMS COULD PRODUCE LOCALIZED WIND DAMAGE...HAIL...HEAVY RAIN...AND DANGEROUS CLOUD-TO-GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SCATTERED THUNDERSTORMS ARE EXPECTED WEDNESDAY THROUGH THURSDAY. GUSTY WINDS...BRIEF HEAVY RAINFALL AND CLOUD-TO-GROUND LIGHTNING ARE EXPECTED WITH ANY STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO CALL IN FLASH FLOOD REPORTS AND RAINFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE THIS MORNING. SPOTTERS MAY BE NEEDED AGAIN LATER THIS AFTERNOON AND TONIGHT TO CALL IN ANY WIND...HAIL...AND HEAVY RAIN REPORTS. INZ083-084-089-KYZ023>028-046-047-053>057-061>067-070>078-081-082- 051315- DUBOIS IN-CRAWFORD IN-PERRY IN-HANCOCK KY-BRECKINRIDGE KY- MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-WASHINGTON KY-MERCER KY- LARUE KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY- EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY- LOGAN KY-WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY- METCALFE KY-ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY- 130 PM EDT TUE AUG 4 2009 /1230 PM CDT TUE AUG 4 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND TONIGHT AS A COLD FRONT APPROACHES THE AREA. THESE STORMS COULD PRODUCE LOCALIZED WIND DAMAGE...HAIL...HEAVY RAIN...AND DANGEROUS CLOUD-TO-GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SCATTERED THUNDERSTORMS ARE EXPECTED WEDNESDAY THROUGH THURSDAY. GUSTY WINDS...BRIEF HEAVY RAINFALL AND CLOUD-TO-GROUND LIGHTNING ARE EXPECTED WITH ANY STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO CALL IN ANY WIND...HAIL...AND HEAVY RAIN REPORTS TODAY AND TONIGHT TO THE NATIONAL WEATHER SERVICE. TWF/JA
In the hours before
Special weather statement, Aug 4, 10:51 AM EDT, 3 hours 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 1051 AM EDT TUE AUG 4 2009 KYZ038-045-046-041515- NELSON-SPENCER-WASHINGTON- 1051 AM EDT TUE AUG 4 2009 ...STORMS WITH HEAVY RAIN AND GUSTY WINDS... AT 1048 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM TAYLORSVILLE TO BARDSTOWN TO 11 MILES SOUTH OF SHEPHERDSVILLE...OR ALONG A LINE EXTENDING FROM 21 MILES SOUTHEAST OF LOUISVILLE TO 28 MILES SOUTHEAST OF LOUISVILLE TO 27 MILES SOUTH OF LOUISVILLE...AND MOVING SOUTHEAST AT 30 MPH. CONTINUOUS DEADLY CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...SMALL PEA OR MARBLE SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH THESE STORMS. THESE STORMS WILL BE... NEAR TAYLORSVILLE AROUND 1055 AM EDT. NEAR BARDSTOWN AROUND 1100 AM EDT. THIS STORM WILL AFFECT THE BLUEGRASS PARKWAY BETWEEN MILE MARKERS 21 AND 34. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. && JA
Special weather statement, Aug 4, 11:06 AM EDT, 2 hours 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 1106 AM EDT TUE AUG 4 2009 KYZ032-033-041545- HENRY-TRIMBLE- 1106 AM EDT TUE AUG 4 2009 ...STORMS WITH HEAVY RAIN MOVING THROUGH THE AREA... AT 1103 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES SOUTHEAST OF BEDFORD...OR 12 MILES SOUTHWEST OF CARROLLTON...AND MOVING EAST AT 20 MPH. FREQUENT DEADLY LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...SMALL PEA OR MARBLE SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE... NEAR NEW CASTLE AROUND 1120 AM EDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. && JA
Local storm report, Aug 4, 11:09 AM EDT, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1109 AM EDT TUE AUG 04 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1106 AM FLASH FLOOD HILLVIEW 38.07N 85.69W
08/04/2009 BULLITT KY EMERGENCY MNGR
ROAD BARRICADE AND CLOSURE HILLVIEW BLVD. BETWEEN TERRY
ROAD AND EARLYWOOD ROAD ... 16 TO 18 INCHES OF SWIFTLY
MOVING WATER OVER ROADWAY
&&
EVENT NUMBER LMK0900044
JMWLocal storm report, Aug 4, 11:26 AM EDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1126 AM EDT TUE AUG 04 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1009 AM LIGHTNING LOUISVILLE 38.22N 85.74W
08/04/2009 JEFFERSON KY TRAINED SPOTTER
4 ALARM APARTMENT FIRE ON HURSTBOURNE LANE NEAR
INTERSTATE 64.
&&
EVENT NUMBER LMK0900045
MRCLocal storm report, Aug 4, 11:36 AM EDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1136 AM EDT TUE AUG 04 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1106 AM FLASH FLOOD ELIZABETH 38.13N 85.97W
08/04/2009 HARRISON IN TRAINED SPOTTER
BUCK CREEK IS COVERING SOME ROADS.
&&
EVENT NUMBER LMK0900047
MRCSpecial weather statement, Aug 4, 11:44 AM EDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 1144 AM EDT TUE AUG 4 2009 KYZ036-037-041>043-049-057-041700- BOURBON-CLARK-FAYETTE-HARRISON-MADISON-NICHOLAS-SCOTT- 1144 AM EDT TUE AUG 4 2009 ...MODERATE TO OCCASIONALLY HEAVY RAIN CONTINUES OVER EAST CENTRAL KENTUCKY... AT 1133 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO SHOW AN AREA OF MODERATE TO OCCASIONALLY HEAVY RAIN OVER MUCH OF EAST CENTRAL KENTUCKY. THE RAIN WAS SLOWLY MOVING TO THE SOUTHEAST. RAINFALL RATES OF 0.25 TO 0.75 INCHES PER HOUR ARE EXPECTED WITH THIS RAIN. SINCE EARLIER THIS MORNING...RADAR HAS ESTIMATED TOTAL RAINFALL AMOUNTS FROM 2 TO 3 INCHES OVER SOUTHERN BOURBON AND NORTHERN CLARK COUNTIES. THE RAIN SHOULD CONTINUE THROUGH ABOUT 1 PM EDT OVER EAST CENTRAL KENTUCKY. ALTHOUGH NO REPORTS OF FLOODING HAVE BEEN RECEIVED BY THE NATIONAL WEATHER SERVICE...SIGNIFICANT PONDING OF WATER ON ROADS...LOW LYING AREAS...AND UNDERPASSES IS LIKELY. ALSO...THERE COULD BE LOCALIZED FLOODING NEAR CREEKS AND SMALL STREAMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... USE CAUTION IF DRIVING AND BE ALERT FOR WATER ON ROADWAYS AND LOW LYING AREAS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/LEXINGTON ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES. && TWF
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 7:50 AM EDT | Severe Thunderstorm Warning | LMK | Jefferson, Oldham | 25 min |
| Aug 4, 8:13 AM EDT | Flash Flood Warning | LMK | Jefferson, Oldham | 3 hr |
| Aug 4, 8:17 AM EDT | Severe Thunderstorm Warning | LMK | Jefferson | 28 min |
| Aug 4, 8:45 AM EDT | Flash Flood Warning | LMK | Jefferson | 2 hr |
| Aug 4, 9:18 AM EDT | Flash Flood Warning | LMK | Jefferson | 103 min |
| Aug 4, 10:48 AM EDT | Areal Flood Warning | LMK | Jefferson | 3 hr |
| Aug 4, 10:55 AM EDT | Areal Flood Warning | LMK | Jefferson, Oldham | 3 hr |
| Aug 4, 11:00 AM EDT | Areal Flood Warning | LMK | Jefferson | 3 hr |
| Aug 4, 11:23 AM EDT | Areal Flood Warning | LMK | Bullitt | 3 hr |
| Aug 4, 1:29 PM EDT | Flash Flood Warning | LMK | Trimble | 3 hr |
| Aug 4, 1:33 PM EDT | Severe Thunderstorm Warning | LMK | Henry, Oldham | 27 min |
| Aug 4, 1:43 PM EDT | Flash Flood Warning | LMK | Henry, Jefferson, Oldham | 4 hr |
| Aug 4, 1:54 PM EDT | Severe Thunderstorm Warning | LMK | Jefferson, Oldham, Shelby | 36 min |
| Aug 4, 2:31 PM EDT | Severe Thunderstorm Warning | LMK | Bourbon, Clark, Fayette, Harrison, Jessamine, Scott and 1 more | 29 min |
| Aug 4, 2:55 PM EDT | Flash Flood Warning | LMK | Franklin | 3 hr |
| Aug 4, 2:59 PM EDT | Severe Thunderstorm Warning | LMK | Bourbon, Clark, Fayette, Madison | 46 min |
| Aug 4, 3:12 PM EDT | Flash Flood Warning | LMK | Fayette | 4 hr |
| Aug 4, 3:18 PM EDT | Flash Flood Warning | LMK | Clark | 3 hr |
| Aug 4, 3:42 PM EDT | Severe Thunderstorm Warning | LMK | Madison | 34 min |
| Aug 4, 3:51 PM EDT | Flash Flood Warning | LMK | Madison | 2 hr |
| Aug 4, 4:04 PM EDT | Flash Flood Warning | LMK | Trimble | 3 hr |
| Aug 4, 4:10 PM EDT | Severe Thunderstorm Warning | LMK | Butler, Edmonson, Warren | 35 min |
| Aug 4, 5:09 PM EDT | Severe Thunderstorm Warning | LMK | Warren | 25 min |
| Aug 4, 5:18 PM EDT | Areal Flood Warning | LMK | Henry, Jefferson, Oldham | 6 hr |
| Aug 4, 5:25 PM EDT | Areal Flood Advisory | LMK | Butler, Logan, Warren | 80 min |
| Aug 4, 5:44 PM EDT | Areal Flood Warning | LMK | Franklin | 4 hr |
| Aug 4, 6:02 PM EDT | Areal Flood Warning | LMK | Harrison | 5 hr |
| Aug 4, 6:13 PM EDT | Severe Thunderstorm Warning | LMK | Logan, Simpson | 32 min |
| Aug 4, 7:02 PM EDT | Areal Flood Warning | LMK | Trimble | 3 hr |
| Aug 4, 7:15 PM EDT | Areal Flood Warning | LMK | Fayette | 2 hr |
| Aug 4, 7:56 PM EDT | Flash Flood Warning | LMK | Butler, Ohio | 3 hr |
Nearby
Flash Flood Warnings in Kentucky, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.